A senior lawyer has demanded a public review of the issues surrounding Gulf War syndrome.
Many veterans had the injections and did not become sick
Thousands of veterans have suffered a diverse range of illnesses, which many blame on injections administered before the conflict.
But there has been no conclusive scientific proof that the illnesses are related to the conflict.
The Bar Council chairman has now written to Lord Morris of Manchester, who has campaigned for the veterans.
Stephen Irwin QC is backed by other lawyers, who believe that even in the absence of a legal case, the government should look again at the plight of the veterans.
There is not enough evidence to show negligence on the part of the Ministry of
But Labour peer Lord Morris said many armed forces personnel had had to undergo a "blitzkrieg" of injections before the conflict.
On Saturday, he will delivering the letter to Downing Street.
In it, Mr Irwin wrote: "There is no doubt that many of them are ill. It is accepted by experts worldwide that the veterans suffer ill health which is associated with their active service in the Gulf.
"Science has not explained the mechanism or mechanisms of their illness, much less that their suffering has resulted from fault.
"Nevertheless, we firmly believe that for very many veterans, their suffering is genuine and has a
significant impact on their daily lives and the lives of their families."
He continues: "We would ask government to consider instituting a full public review of the position of the veterans - as has been called for by the Royal
British Legion - and to instigate a process of conciliation with the veteran groups.
"This should be designed to mark the effects of war service on the veterans who are suffering and to make good, by ex gratia payments, the deficiencies of
the War Pension Scheme."
As many as 2,000 ex-servicemen and women believe they have the condition which is said to involve symptoms as wide as neurological problems, headaches, depression, muscle weakness, joint
and muscle pain, sleep disturbance, skin rashes and shortness of breath.